First off, I apologize for such a lengthy post, I've never really posted anywhere before... If you have ANY thoughts please respond! I appreciate any input! :)
I am a healthy 23 year old female who does not smoke, drink (maybe some wine during a special occasion, but quite infrequently), or use caffeine. I have had anxiety problems in the past (OCD). I was put on Lexapro in high school (I was on something similar before that, the name escapes me) and went off of it without a problem when I was 19.
I am going to school for nursing, and about a month ago I started having intrusive thoughts, anxiety, nightmares, trouble sleeping, etc. so I went to my psychiatrist, who decided to have me start Venlafaxine on a very low dose (37.5mg a day). So, last week Sunday, 10 days ago, I took my first Venlafaxine along with a new multivitamin and new birth control all on Sunday night (which was dumb of me to start all of that at once!). I woke up at 3:30am, dry heaving and feeling funny. I attributed this to the multivitamin since vitamins tend to make me ill. I continued the Venlafaxine for another two days, but my brain felt very odd and I felt nauseous so I stopped taking it on a Tuesday, just to see if the Venlafaxine was the culprit. Wednesday night, I started to lose my vision in and out, sweating, heart palpitations, brain zaps, and the worst hot flashes I've ever felt. I also had an extreme sense of doom and need to escape. I went to the ER, who told me I was having adverse effects from my Venlafaxine. They gave me an Ativan (benzo), told me I'd be fine in a day or two and sent me on my way.
I called my psychiatrist the next day who told me the same thing. So I waited a few days. The symptoms got worse, I felt constantly nauseous and out of it ALL day, I vomited a few times, have abdominal cramping and had the worst diarrhea I've ever had. I couldn't sleep and had a low grade fever. Sweating, heart palpitations, and blurred vision comtinued. But by far, the WORST symptom is the odd feeling in my brain, like it's swollen or something is really wrong with it. I get these brain surges that feel unbearable, almost like a withdrawal symptom. I don't feel like myself. I've lost 12 pounds in 10 days.
I went to the walk-in clinic on Monday, two days ago, and they tested my blood, electrolytes, and thyroid. They all turned out to be fine. My psychiatrist got me in and prescribed me Clonazepam twice a day (one .5mg in the morning and another at night). I only take one .5mg at night though. I take it and am able to sleep, but my nauseua and weird brain feeling persists. I don't want to take it during the day, I have school and do not want to be sedated. I also am terrified to take Clonazepam, I know it's addictive and the withdrawls are terrible, not to mention it should only be used short term.
I have also been dealing with chronic hives for over a year, I take Zyrtec for this as needed and it does seem to help. Could this be related?
What caused this? Do you think I should get any more medical tests done? Was it the Venlafaxine, I just don't understand how I only took it for three days in the lowest dose possible and THIS would happen, very unlikely. This feeling is so different than anything I've ever felt before, I just want it to subside.
Sooo many questions, I know! I appreciate anything you guys have to say. Thank you. :)